MAUDE Adverse Event Report: BAUSCH + LOMB STIFF 25GA SHIELDED WIDE; ENDOILLUMINATOR

BAUSCH + LOMB STIFF 25GA SHIELDED WIDE; ENDOILLUMINATOR
Model Number 56.21.25PS
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned for evaluation, but the investigation has not begun.This investigation is ongoing.
 
Event or Problem Description
A user facility reported that while utilizing a synergetics light probe on a constellation, the fiber optic cable separated from the metal sheath.The sheath stayed in the trocar and did not touch the retina.The piece that broke off was removed with a forceps from the patient's eye without harm.The surgery was delayed for 10 minutes.
 
Additional Manufacturer Narrative
The product was received for evaluation.The shaft has broken off at the stiffener bushing.Metal shaft has evidence of "bend" stressing.One side of the broken area has evidence of stretching and the opposite side has compression or bulging along with visible stress marks.The probe appears to have been exposed to radial stresses that exceeded the strength of the shaft.The device history record was reviewed and found no nonconformities or anomalies related to this complaint.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.The investigation is complete.
 
Additional Manufacturer Narrative
Correction d.4.(b)(4).

Brand Name
STIFF 25GA SHIELDED WIDE
Common Device Name
ENDOILLUMINATOR
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB, INC
3365 tree court industrial blv
st. louis MO 63122
Manufacturer Contact
juli moore
3845 corporate centre dr.
o'fallon, MO 63368
636226-3220
MDR Report Key19624216
Report Number0001932402-2024-00004
Device Sequence Number6334784
Product Code MPA
UDI-Device Identifier20841305107322
UDI-Public(01)20841305107322(17)261002(10)M0050892
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K952586
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/02/2026
Device Model Number56.21.25PS
Device Lot NumberM0050892
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2024
Supplement Date Received by Manufacturer07/19/2024
11/09/2024
Initial Report FDA Received Date06/27/2024
Supplement Report FDA Received Date08/12/2024
11/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown